Heat, Colbert
- When
- July 4, 12:00 PM CST to 7:00 PM CST
- Where
- Colbert forecast zone
- Reported by
- ASOS
- Coordinates
- 34.700, -87.805 (the zone’s center; the record gives no point)
The high temperature reached 103 degrees in Muscle Shoals.
High temperatures climbed into the 100 to 105 degree range during this period.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
High temperatures climbed into the 100 to 105 degree range during this period.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 4, 11:35 AM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1235 PM CDT WED JUL 4 2012 .UPDATE... FOR 18Z TAFS && .DISCUSSION... /ISSUED 1013 AM CDT WED JUL 4 2012/ HOT CONDITIONS WILL CONTINUE FOR TODAY AS THE RIDGE REMAINS IN PLACE FROM THE CENTRAL PLAINS TO THE SOUTHEAST. THE SOUTHEAST US IS WITHIN THE EASTERN PERIPHERY OF THE RIDGE (AREA OF WEAKNESS IN THE RIDGE). WITHIN THIS WEAKNESS, THERE ARE A COUPLE OF SHORTWAVE ELONGATED/INVERTED TROUGHS ROUNDING THE BASE OF THE RIDGE. IN ADDITION, THERE ARE SOME OLD OUTFLOW BOUNDARIES FROM LAST NIGHT THAT ARE LIKELY OVER SOUTHERN MIDDLE TN AND NE AL. THUS, HAVE KEPT SCHC OF THUNDERSTORMS OVER MOST OF THE AREA WITH A CHC OVER NE AL. A LOOK AT FORECAST SOUNDINGS INDICATES AN INVERTED V PROFILE, WHICH WOULD POINT TO THE POTENTIAL FOR MICROBURSTS WITH ANY STORMS THAT DEVELOP. THERE IS EVIDENCE OF SOME SLIGHTLY DRIER AREA OVER NW AL WITH DEWPOINTS AT KMSL ALREADY DROPPING TO THE LOW 60S, WHICH COULD INHIBIT SURFACE BASED STORMS FIRING OVER THAT AREA. OTHERWISE, MADE SOME ADJUSTMENTS TO THE DAYTIME MAX TEMPERATURES OVER SOUTHERN MIDDLE TN (RAISED) AND THE DEWPOINT TEMPS (LOWERED) MAINLY OVER NW AL. SL.77 && .AVIATION... FOR 18Z TAFS... VFR CONDITIONS ARE EXPECTED TO PREVAIL ACROSS N AL/S MIDDLE TN OVER THE NEXT 24 HOURS. ISOLATED TSRA ARE POSSIBLE, ESPECIALLY OVER NE AL. HAVE RETAINED VCTS IN THE FORECAST FOR BOTH TERMINALS BTWN 18-01Z DUE TO UNCERTAINTY IN SPATIAL COVERAGE. DROPS IN VIS TO MVFR ARE LIKELY NEAR ANY TSRA. SL.77 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1249 PM CDT WED JUL 4 2012 ALZ001>010-016-TNZ076-096-097-050300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1249 PM CDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND INTO THIS EVENING. A FEW STORMS MAY BE STRONG TO SEVERE...WITH DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FROM THURSDAY THROUGH MONDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. A FEW STORMS MAY BE STRONG TO SEVERE...WITH DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING. AN APPROACHING COLD FRONT WILL INCREASE THE CHANCES FOR MORE WIDESPREAD COVERAGE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
16 heat. Local standard time, as filed.
The high temperature reached 103 degrees in Muscle Shoals.
The high temperature reached 102 degrees at the Huntsville International Airport.
The high temperature reached 100 degrees in Florence.
The high temperature reached 100 degrees at Pryor Field and 100 degrees in Athens.
The high temperature reached 104 degrees in Muscle Shoals.
The high temperature reached 100 degrees at the Huntsville International Airport.
The high temperature reached 100 degrees in Florence.
The high temperature reached 103 degrees in Muscle Shoals.
The high temperature reached 101 degrees at the Huntsville International Airport.
The high temperature reached 101 degrees in Florence.
The high temperature reached 100 degrees at Pryor Field and 101 degrees in Athens.
The high temperature reached 101 degrees at Pryor Field.
The high temperature reached 103 degrees in Muscle Shoals.
The high temperature reached 101 degrees at the Huntsville International Airport.
The high temperature reached 100 degrees in Decatur.
The high temperature reached 100 degrees in Florence.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2012Every state in 2012This day in weather historyWarnings in Alabama, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 399608, 399613, 399620, 399625, 399609, 399614, 399621, 399610, 399617, 399622, 399626, 399627, 399611, 399618, 399619, 399623.